Alert archive / New York / Special Weather Statements in 2021

Special Weather Statement, NWS Buffalo, NY

December 8, 2021Oswego County, New York

NWS Buffalo, NY issued this special weather statement at Dec 8, 2021, 7:12 PM EST for Oswego County, New York. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 8, 2021, 7:12 PM EST (00:12 UTC)
Expired
Dec 8, 2021, 8:45 PM EST
In force
93 min
Issued by
NWS Buffalo, NY

County Oswego County, NY

The radar

The Ft Drum radar (KTYX), 50 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 0.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2021-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2021-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WWUS81 KBUF 090012
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
712 PM EST Wed Dec 8 2021
 
NYZ006-007-090145-
Jefferson NY-Oswego NY-
712 PM EST Wed Dec 8 2021

...A BAND OF HEAVY SNOW WILL AFFECT SOUTHERN JEFFERSON AND 
NORTHERN OSWEGO COUNTIES THIS EVENING...

HAZARDS...A band of heavy snow which can rapidly reduce visibility to
less than a quarter of a mile. This band of heavy snow is producing
extremely heavy snow at the rate of 1 to 2 inches per hour.

LOCATION AND MOVEMENT...The heavy snow band will impact Interstate 
81 between Parish and Adams. The band will move gradually south 
between 715 PM and 900 PM.

LOCATIONS IMPACTED INCLUDE...
Sandy Island Beach State Park, Stony Point, Pulaski, Adams, Selkirk
Shores State Park, Mexico Point State Park, Nine Mile Point,
Southwick Beach State Park, Adams Center, Richland, New Haven,
Mexico, Henderson, Rodman, Orwell, Lorraine, Sandy Creek, Lacona,
Altmar and Mannsville.

This includes Interstate 81 between exits 35 and 41.
 
SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4348 7654 4351 7653 4356 7645 4357 7636
      4356 7631 4356 7628 4358 7626 4369 7626
      4379 7629 4383 7636 4385 7635 4386 7587
      4348 7583 4346 7582
TIME...MOT...LOC 0010Z 130DEG 1KT 4367 7608 
$$

Apffel

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 8, 7:05 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 8, 7:05 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
705 PM EST Wed Dec 8 2021

.SYNOPSIS...
Weak low pressure will settle over the Lower Great Lakes through
tonight, bringing some widespread light snow along with some lake
enhanced snows east of the lakes. A significant warming trend
can be expected for the end of the week, but this will be
accompanied by the likelihood for another strong wind event.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
An upper level trough axis is across west-central New York with
this providing synoptic moisture with a general light snow to
its east. This general light snow will move across the eastern
Lake Ontario region this evening before exiting east of the
forecast area late tonight.

Off Lake Erie, the synoptic moisture has already exited to the
east, with radar showing a rapid weakening as an area of snow
showers moves further away from the lake. The event will
transition to purely lake effect with westerly winds directing
the steadiest snow showers across Chautauqua and NW Cattaraugus
counties. Despite lower lake- induced equilibrium levels down to
5-6 kft, saturated lake- induced instability should be enough
to yield 2-4" totals in most persistent snows. This puts them
just below advisory criteria, so this will require some
watching.

Off Lake Ontario, flow rapidly turns to the NW this evening with
lake enhanced snows moving southward. A mesolow across eastern
Lake Ontario will move onshore bringing a burst of snow to
southern Jefferson County and Oswego counties this evening.
Because of this, have extended the advisory for Jefferson County
through 9 p.m. After this, the synoptic moisture will be
stripped away and NW winds will direct any lake snows toward
Oswego County. Inversion heights are a bit higher east of Lake
Ontario at roughly 8 kft, which yields a much better
intersection of the dendritic growth layer and thus even with a
meandering band to the south, it would seem resident time over
Oswego County will yield 3-6" of snow tonight.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
Low level ridging will slide eastward across our region on
Thursday. This will help bring an end to any leftover light lake
effect snow showers southeast of Lake Ontario early in the
day...with an otherwise dry day expected. Any sunshine will be
hard to come by however...as leftover lake clouds early will be
quickly overrun by increasing mid and high clouds out ahead of
an approaching shortwave and warm front. As for temps...highs
will range from the upper 20s east of Lake Ontario to the mid
30s right along the Lake Erie shoreline.

The aforementioned shortwave and warm front will then lift across
our region Thursday night...though the associated best forcing for
ascent and deepest moisture will bypass us to the northwest.
Consequently our area should just see a chance for some very light
precipitation...with this mainly from the NYS Thruway corridor
northeastward. While the bulk of this should just be rain and snow
showers...some very spotty sleet or freezing rain cannot be
completely ruled out either given warming temperature profiles
aloft...and so we will need to continue to monitor this potential
as this time frame draws closer.

One other thing to keep an eye on for the first half of Thursday
night is the potential for a very brief period of downslope winds
along the Chautauqua county shoreline...with this tied to the
passage of a fast-moving low level jet segment around 03z or so.
This being said the low level flow is rather poorly aligned...with
only about 30 knots of wind available at best near the base of the
low level inversion. With this in mind...have capped wind gusts for
the above area to around 30 knots for now.

By Friday morning the warm front and shortwave will be northeast of
our area...with dry but cloudy weather expected to dominate our area
through the day...with the latter due to fairly copious amounts of
lingering low level moisture. Otherwise...steady warming of our
airmass should allow most areas to see highs reach into the mid to
upper 40s.

The pattern becomes amplified across the CONUS Friday night. A
deepening area of low pressure will track from Iowa to the Upper
Peninsula of Michigan. Strong warm air advection ahead of an
eastward moving cold front will allow temperatures to rise from the
upper 30s to low 40s Friday evening to the upper 50s across western
NY and the mid 40s across north central NY by Saturday morning. A 50-
60kt low-level jet will move across the region overnight. A
southeast wind at the surface will increase with locations across
the higher terrain getting gusts up to 35 mph overnight. Downslope
winds along the Chautauqua Ridge will increase overnight with gusts
up to 45 mph before southeast winds turn to the south by Monday
morning. Similar set-up across the northern Tug Hill region where
downslope winds may contribute to gusts up to 45 mph late Friday
night through Saturday morning.

Widespread rain showers will move across the region late Friday
night into Saturday ahead of an approaching strong cold front. Due
to the warm conditions with dewpoints in the mid 40s, thunderstorms
can't be ruled out but confidence is low at this time. The surface
low is forecast to reach around 980mb as the cold front moves into
western NY near noontime. Temperatures will continue to rise ahead
of the front Saturday with some areas breaking 60 degrees. A strong
low-level jet will remain across the region as the front rushes
eastward. With strong cold air advection, expect very windy
conditions behind the front. This set-up closely matches similar
high wind events for locations northeast of the Lakes. Wind gusts of
at least 50 mph are likely northeast of the Lakes Saturday
afternoon. Winds will taper off into Saturday evening but 40 mph
gusts will likely continue into the overnight period.

Rain showers will transition to snow showers with lake effect
starting Saturday evening. Snow showers east of Lake Erie will not
last long with very dry air moving into the region. Snow showers
will last southeast of Lake Ontario overnight. Temperatures will
fall to the upper 20s to low 30s Saturday night. Minor snowfall
accumulations expected at this time.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Surface high pressure will track to the south as the main trough
axis exits New England Sunday. Breezy conditions expected
Sunday. Warm air advection will occur across the region through
Tuesday. Daily high temperatures will increase a little more
into early next week. Temperatures will average the mid 40s
early next week.

A low level jet with moisture increasing is forecast to move
into the Ohio Valley Tuesday and may reach the region Tuesday
night- Wednesday. Chances for rain showers will increase during
this time.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Improving conditions this evening and general light snows
associated with an upper level trough end from west to east as
it moves out of the area. Combination of synoptic moisture and
lake enhancement will bring steady snows to KART through 02Z
with vsby to a mile at times. After this, it becomes purely lake
effect, with a W to NW flow directing lake snows east of the
lakes, which will leave most TAF sites VFR. The exception is
KJHW which may drop MVFR or lower at times tonight in lake
snows.

Thursday a high pressure ridge will build across the area. There
will be some mid and high level clouds, but VFR flight
conditions.

Outlook...

Thursday night...VFR to MVFR in light snow.
Friday...VFR.
Friday night...VFR to MVFR in showers. LLWS likely.
Saturday...VFR to MVFR in showers. Strong sfc winds likely.
Sunday...VFR.
Monday...VFR.

&&

.MARINE...
Northwesterly winds across Lake Ontario behind the system has
allowed for the hoisting of small craft advisories across the
entire southern shore of the lake tonight. Nudged up the start
time a few hours for western Lake Ontario where surface winds
have increased already.

A high pressure ridge will build in quickly during Thursday
leaving the region headline free.

A strong storm system passing by to the west and north Friday night
through Saturday night may result in gales across the lower Great
Lakes.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 9 PM EST this evening for NYZ007.
     Winter Weather Advisory until 4 AM EST Thursday for NYZ006.
MARINE...Small Craft Advisory from 10 PM this evening to 7 AM EST
         Thursday for LOZ043-044.
         Small Craft Advisory until 4 AM EST Thursday for LOZ042.

&&

SYNOPSIS...Apffel
NEAR TERM...Apffel/Fries
SHORT TERM...HSK/JJR
LONG TERM...HSK
AVIATION...Apffel/Fries
MARINE...Apffel/Fries
Hazardous weather outlook, Dec 8, 6:52 PM EST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
652 PM EST Wed Dec 8 2021

NYZ007-100000-
Jefferson-
652 PM EST Wed Dec 8 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds are possible late Friday night through Saturday with
gusts over 50 mph likely. Also, there is the potential of even
stronger damaging wind gusts to 60 mph later Saturday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-010>012-019-085-100000-
Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Chautauqua-
Southern Erie-
652 PM EST Wed Dec 8 2021

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds are possible late Friday night through Saturday with
gusts over 50 mph likely. Also, there is the potential of even
stronger damaging wind gusts to 60 mph later Saturday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ006-100000-
Oswego-
652 PM EST Wed Dec 8 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST THURSDAY...

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong winds are possible late Friday night through Saturday with
gusts over 50 mph likely. Also, there is the potential of even
stronger damaging wind gusts to 60 mph later Saturday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-100000-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
652 PM EST Wed Dec 8 2021

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Gale force winds are possible late Friday night through Saturday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004-005-008-013-014-020-021-100000-
Wayne-Northern Cayuga-Lewis-Livingston-Ontario-Cattaraugus-Allegany-
652 PM EST Wed Dec 8 2021

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

SLZ022-024-100000-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
652 PM EST Wed Dec 8 2021

This Hazardous Weather Outlook is for the New York waters of the
Saint Lawrence River.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Dec 8, 2:38 PM EST, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
238 PM EST Wed Dec 8 2021

NYZ010-085-082100-
Southern Erie-Northern Erie-
238 PM EST Wed Dec 8 2021

...A BAND OF HEAVY SNOW WILL AFFECT NORTHERN ERIE COUNTY...

At 236 PM EST, a band of heavy snow was located along a line through
North Buffalo, Kenmore, and Amherst. It has been slowly sagging
southeastward at around 5 mph. This sag to the southeast is expected
to accelerate in the next hour.

Locations impacted include...
Downtown Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna,
Kenmore, Depew, Tonawanda, Amherst, Lancaster, Hamburg,
Williamsville, Evans, Elma, Orchard Park, Akron, Erie Basin Marina,
Small Boat Harbor and Alden.

This includes Interstate 90 between exits 57 and 49.

The snow can accumulate at a rate of one half inch per hour or more
in this band of heavy snow. Be prepared for hazardous driving
conditions. Consider delaying travel if you will be going through
this band of heavy snow.

Visibilities are below one quarter of a mile in this band of heavy
snow. If you are driving, slow down and be on alert for other
motorists. Low visibility shortens the amount of time you have to
react to situations.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4259 7919 4264 7916 4267 7912 4273 7908
      4276 7898 4280 7892 4284 7893 4292 7890
      4296 7893 4296 7896 4297 7898 4306 7871
      4308 7848 4289 7848 4257 7918 4259 7921
TIME...MOT...LOC 1936Z 288DEG 5KT 4298 7882 4272 7921

Fries
Local storm report, Dec 8, 3:29 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EST WED DEC 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             MINETTO                 43.40N 76.48W
12/08/2021  M4.3 INCH        OSWEGO             NY   COCORAHS

            COCORAHS STATION NY-OS-15 MINETTO 0.1 SE.

&&
Special weather statement, Dec 8, 3:59 PM EST, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
359 PM EST Wed Dec 8 2021

NYZ010-019-020-085-082200-
Chautauqua NY-Cattaraugus NY-Southern Erie NY-Northern Erie NY-
359 PM EST Wed Dec 8 2021

...A BAND OF HEAVY SNOW WILL AFFECT PARTS OF CHAUTAUQUA...
CATTARAUGUS...SOUTHERN ERIE...AND NORTHERN ERIE COUNTIES...

HAZARDS...An area of heavy snow which can rapidly reduce visibility
to less than one mile.

LOCATION AND MOVEMENT...At 355 PM EST, an area of heavy snow
stretching from West Seneca southwestward to the PA State line was
moving east at 10 MPH.

LOCATIONS IMPACTED INCLUDE...
Buffalo, West Seneca, Lackawanna, Dunkirk, Fredonia, Hamburg, East
Aurora, Evans, Boston, Eden, Marilla, Springville, Colden, Orchard
Park, Westfield, Gowanda, Small Boat Harbor, Silver Creek, Blasdell
and Angola.

This includes Interstate 90 between exits 61 and 54.

The snow can accumulate at a rate of one half inch per hour or more
in this area of heavy snow. Be prepared for hazardous driving
conditions for the evening commute, including I-90 from West Seneca
and points southwestward. Consider delaying travel if you will be
going through this area of heavy snow.

SAFETY INFO...
Use extra caution if you must travel into or through this band of
heavy snow. Rapid changes in visibility and potentially slick roads
may lead to accidents.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4244 7950 4253 7939 4259 7919 4272 7909
      4280 7892 4286 7892 4284 7849 4253 7846
      4214 7976 4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 2055Z 282DEG 12KT 4270 7921

Mitchell
Special weather statement, Dec 8, 4:59 PM EST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
459 PM EST Wed Dec 8 2021

NYZ012-019-020-085-082300-
Chautauqua NY-Cattaraugus NY-Southern Erie NY-Wyoming NY-
459 PM EST Wed Dec 8 2021

...AN AREA OF HEAVY SNOW WILL AFFECT PARTS OF CHAUTAUQUA...
CATTARAUGUS...SOUTHERN ERIE...AND WYOMING COUNTIES...

HAZARDS...An area of heavy snow which can rapidly reduce visibility
to less than a half of a mile.

LOCATION AND MOVEMENT...At 455 PM EST, an area of heavy snow
stretching from Orchard Park southwestward to Ripley was moving
southeast at 10 MPH.

LOCATIONS IMPACTED INCLUDE...
Jamestown, Dunkirk, Fredonia, Hamburg, Evans, Boston, Eden,
Springville, Colden, Westfield, Lakewood, Gowanda, Silver Creek,
Falconer, Ashford, Angola, Arcade, Franklinville, Mayville and
Clymer.

This includes the following highways...
 Interstate 90 between exits 61 and 57.
 Interstate 86 between exits 4 and 16.

The snow can accumulate at a rate of one half to one inch per hour
or more in this area of heavy snow. Be prepared for hazardous
driving conditions for the evening commute, including I-90 from
Orchard Park to Ripley. Consider delaying travel if you will be
going through this area of heavy snow.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4244 7950 4253 7939 4259 7919 4273 7908
      4276 7897 4271 7829 4235 7831 4200 7945
      4200 7976 4227 7976 4228 7973 4231 7977
TIME...MOT...LOC 2155Z 278DEG 22KT 4253 7918

Mitchell
Local storm report, Dec 8, 5:49 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
549 PM EST WED DEC 8 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     SNOW             3 WSW ELMA CENTER       42.81N 78.68W
12/08/2021  M3.9 INCH        ERIE               NY   COCORAHS

            STORM TOTAL INCLUDING SNOW FROM THIS
            MORNING.

&&
Special weather statement, Dec 8, 7:12 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
712 PM EST Wed Dec 8 2021

NYZ006-007-090145-
Jefferson NY-Oswego NY-
712 PM EST Wed Dec 8 2021

...A BAND OF HEAVY SNOW WILL AFFECT SOUTHERN JEFFERSON AND
NORTHERN OSWEGO COUNTIES THIS EVENING...

HAZARDS...A band of heavy snow which can rapidly reduce visibility to
less than a quarter of a mile. This band of heavy snow is producing
extremely heavy snow at the rate of 1 to 2 inches per hour.

LOCATION AND MOVEMENT...The heavy snow band will impact Interstate
81 between Parish and Adams. The band will move gradually south
between 715 PM and 900 PM.

LOCATIONS IMPACTED INCLUDE...
Sandy Island Beach State Park, Stony Point, Pulaski, Adams, Selkirk
Shores State Park, Mexico Point State Park, Nine Mile Point,
Southwick Beach State Park, Adams Center, Richland, New Haven,
Mexico, Henderson, Rodman, Orwell, Lorraine, Sandy Creek, Lacona,
Altmar and Mannsville.

This includes Interstate 81 between exits 35 and 41.

SAFETY INFO...
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time to reach your destination.

&&

LAT...LON 4348 7654 4351 7653 4356 7645 4357 7636
      4356 7631 4356 7628 4358 7626 4369 7626
      4379 7629 4383 7636 4385 7635 4386 7587
      4348 7583 4346 7582
TIME...MOT...LOC 0010Z 130DEG 1KT 4367 7608

Apffel

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 3:44 AM ESTGale WatchBUF24 hr
Dec 9, 3:44 AM ESTHigh Wind WatchBUFChautauqua, Erie, Genesee, Jefferson, Monroe, Niagara and 2 more24 hr
Dec 9, 3:44 AM ESTLakeshore Flood WatchBUFChautauqua, Erie, Jefferson, Niagara, Oswego24 hr
Dec 9, 3:44 AM ESTStorm WatchBUF24 hr

Nearby

Special Weather Statements in New York, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.